1810. Statin Coadministration Increases the Risk for Development of Daptomycin-Induced Myopathy
Session: Poster Abstract Session: Antibacterial Safety
Saturday, October 29, 2016
Room: Poster Hall
Posters
  • ID Week Dapto.png (980.8 kB)
  • Background: Myopathy occurs in 2-13% of patients treated with daptomycin, and rhabdomyolysis is a known adverse effect. While on therapy, creatine phosphokinase (CPK) monitoring and consideraton of suspending statins is recommended though clear evidence of a significant association of myopathy with coadministration is lacking. To better assess the risk factors associated with the development of daptomycin-induced myopathy, we performed a matched case control study among adult and pediatric patients receiving daptomycin.

    Methods: Patients with a normal baseline CPK who received ≥ 3 days of daptomycin and had CPK monitoring on therapy were evaluated for study inclusion. Cases were defined as having CPK elevation >1x the upper limit of normal (ULN) and were matched (1:1) to controls with at least the same days of therapy (DOT) (group 1). Cases with a CPK ≥10x ULN consistent with rhabdomyolysis were analyzed separately and matched 1:4 (group 2).

    Results: 128 cases were identified (group 1) and matched 1:1, thus 256 patients were included. 25 of these cases met criteria for group 2. Mean daptomycin dose was 6.2mg/kg/d and median duration was 21d. Bacteremia (42.2%) and osteomyelitis (40.6%) were the majority of infections being treated. Mean DOT prior to developing an elevated CPK was 15.7d. In univariate analysis, statin coadministration and age were associated with an increased myopathy risk in both groups. In particular, simvastatin (OR 4.21, p=0.056) and pravastatin (OR 8, p=0.016) had the highest risk among statins. Multivariate analysis confirmed that statin coadministration and age were associated with an increased myopathy risk.

    Group 1 Control (128)

    Group 1 Case (128)

    Group 1 OR

    Group 1 p-value

    Group 1 MV OR

    Group 1 MV p-value

    Group 2 Control (100)

    Group 2 Case (25)

    Group 2 OR

    Group 2 p-value

    Group 2 MV OR

    Group 2 MV p-value

    Age (yr)

    53.2±18

    48.8±18

    0.99

    0.07

    0.98

    0.03

    52.3±19

    45.6±15

    0.98

    0.08

    0.968

    0.026

    Weight (kg)

    85.4±27

    90.7±27

    1.01

    0.12

    1.01

    0.42

    87.6±28

    100.2±29

    1.02

    0.03

    -

    -

    Statin

    14 (10.9)

    32 (25)

    3

    0.004

    2.96

    0.009

    12 (12)

    8 (32)

    4.29

    0.02

    5.9

    0.007

    Conclusion: Daptomycin-induced myopathy is strongly associated with concurrent statin use. Thus statins should be discontinued while on therapy. Additionally, this study confirmed that heavier weight is associated with more severe cases of muscle injury and that younger age is an independent risk factor for daptomycin-induced myopathy.


    Ryan Dare, MD, MS, Infectious Diseases, Vanderbilt University Medical Center, Nashville, TN, Chad Tewell, MD, Vanderbilt, nashville, TN, Bryan Harris, MD, MPH, Infectious Diseases, Vanderbilt University, Nashville, TN, George Nelson, MD, Vanderbilt University Medical Center, Nashville, TN, Patty Wright, MD, FIDSA, Division of Infectious Diseases, Department of Medicine, Vanderbilt University School of Medicine, Nashville, TN and Thomas Talbot, MD, MPH, FIDSA, FSHEA, Vanderbilt University, Nashville, TN

    Disclosures:

    R. Dare, None

    C. Tewell, None

    B. Harris, None

    G. Nelson, None

    P. Wright, None

    T. Talbot, Sanofi Pastuer: Investigator , Research support
    MedImmune: Investigator , Research support
    Gilead: Investigator , Research support
    Novartis: Consultant , Consulting fee

    See more of: Antibacterial Safety
    See more of: Poster Abstract Session

    Findings in the abstracts are embargoed until 12:01 a.m. CDT, Wednesday Oct. 26th with the exception of research findings presented at the IDWeek press conferences.